MAUDE Adverse Event Report: VASCUTEK LTD. GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD. GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event of graft leakage reported form (b)(6).A 69 year old patient with aortic valve insufficiency was implanted with a 631508pe gelsoft plus graft on (b)(6) 2025, leakage was noted next to the marking strip on the graft after implant.The patient was not injured the defect as detected before closure and the device explanted and a similar product was implanted in its place.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4582 - no clinical signs , symptoms or conditions - a second graft was used and the operation completed successfully.Impact code: 4632 - prolonged surgery - device was explanted and similar device was used - no patient harm was reported.Device problem code : 1250 - blood leakage - leakage reported form marking strip along the gelsoft plus straight graft.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 10 - testing of the actual suspect device - explanted device is being returned for analysis.4110 - trend analysis -a 4 year similar event review was performed for gelsoft plus straight sales v gelsoft plus straight leakage events (b)(6) which gave an occurrence rate of (b)(4), no trend requiring action has been identified.This is the first event of leakage reported in gelsoft plus straights manufactured with sygma gelatin therefore no historical data is available to perform a secondary review.4111 - communication/interviews additional information has been requested to aid this investigation.3331 - analysis of production records - full batch review form base fabric to finished product will be performed.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4582 - no clinical signs , symptoms or conditions - a second graft was used and the operation completed successfully.Impact code: 4632 - prolonged surgery - device was explanted and similar device was used - no patient harm was reported.Device problem code : 1250 - blood leakage - leakage reported from marking strip along the gelsoft plus straight graft.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis -a 4 year similar event review was performed for gelsoft plus straight sales v gelsoft plus straight leakage events jan 21 - oct 25 which gave an occurrence rate of (b)(4) , no trend requiring action has been identified.This is the first event of leakage reported in gelsoft plus straights manufactured with sygma gelatin therefore no historical data is available to perform a secondary review.4111 - communication/interviews additional information was received on this event on 31 oct 25 - confirming there were no images taken of the leakage.The gelatin appeared intact and uniform.The act (activated clotting time) or aptt (activated partial thomboplastin time) score of the patient was not noted however it was communicated that it was in a good range.No significant blood loss was noted but lasted for 5-10 minutes.The graft was soaked for 5 minutes as per instruction for use (ifu)the graft was not allowed to dry out at any point.The gelatin was not damaged during the procedure.The graft was implanted in the thoracic area and was not used as a cannula.Additional information also stated the graft had been discarded and was no longer available for return.3331 - analysis of production records - full batch review was performed from base fabric to finished product for batch id- 26215713 which confirmed the batch was manufactured to specification with no issues found.4114 - the actual device involved in the adverse event was not returned for testing despite requests by manufacturer.4115 - the actual device involved in the adverse event had been already discarded and thus irretrievably lost for testing.Investigation findings: c 213 - no device problem found - full batch review was performed from base fabric to finished product for batch id- 26215713 which confirmed the batch was manufactured to specification with no issues found.Investigation conclusion: d 18 - problems traced to the user not following the manufacturer's instructions - review of gelsoft plus (sygma) instructions for use (ifu) section 4 - contraindications lists thoracic use.
 
Event or Problem Description
Event of graft leakage reported form (b)(6).A 69-year-old patient with aortic valve insufficiency was implanted with a 631508pe gelsoft plus graft on (b)(6)2025, leakage was noted next to the marking strip on the graft after implant.The patient was not injured the defect was detected before closure and the device explanted and a similar product was implanted in its place.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00087 to provide event closure information for (b)(4).

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key23388711
Report Number9612515-2025-00087
Device Sequence Number15956187
Product Code DSY
UDI-Device Identifier05037881166827
UDI-Public05037881166827
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number631508PE-B
Device Lot Number26215713
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexUnknown